Maryland, 2012Hail and Damaging Winds in Maryland, June 22, 2012
June 22, 2012 · NWS LWX · 36 events in 8 counties and zones
An upper-level trough and associated cold front moved across Maryland, northern Virginia and eastern West Virginia during the afternoon and evening of the 22nd. High humidity and instability values provided the ingredients for severe storms to develop early in the afternoon and linger into the late evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $111,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level trough and associated cold front moved across Maryland, northern Virginia and eastern West Virginia during the afternoon and evening of the 22nd. High humidity and instability values provided the ingredients for severe storms to develop early in the afternoon and linger into the late evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 22, 1:51 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 22, 1:51 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT FRI JUN 22 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL
TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID
ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE
TROUGH IS SITUATED ACROSS THE EASTERN CWFA.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD
FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL
SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK
CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF
STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH
CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT
MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS
THROUGH 9 PM FOR EAST OF THE BLUE RIDGE.
DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON
ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD
THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE
EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE
RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT
WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM
COVERAGE/STRENGTH.
COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING
WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR
OVERNIGHT.
HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY.
SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR
NORMAL UNDER MOSTLY SUNNY SKIES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING
AND INTO SUNDAY. RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND
MORE HUMID CONDITIONS EXPECTED. EAST OF THE APPALACHIANS A LEE
TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND
THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON. TROUGH OVER THE GREAT
LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND
INTO MONDAY. A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED
TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON. HIGH TEMPS MAY
BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER
FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION. BEST
CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE
HEATING WILL BE OUR SOUTHERN ZONES.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY
NORTHWEST WINDS IN THE EVENING. MODELS SHOW UPPER LEVEL TROUGH AND
FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE
OUTLOOK AREA. SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO
THE REGION INTO THE MIDDLE PORTION OF THE WEEK. NORTHERLY WINDS
WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF
THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF
THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.
THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF
HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE
INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD
FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED
DURING THE DAY ON SATURDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. A COLD FRONT WILL
MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20
KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA
FOR THE MIDDLE PORTION OF NEXT WEEK.
&&
.MARINE...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID
ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND
SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS
SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT
WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE
BUILDING OVERHEAD FOR THE AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. SCA IS POSSIBLE
SUNDAY EVENING. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND
NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND
FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF
NEXT WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 1:16 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT FRI JUN 22 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231315-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
216 PM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 9 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CRAFT CONDITIONS ARE POSSIBLE SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231315-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
216 PM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 22, 2:54 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT FRI JUN 22 2012
WVZ501>503-222045-
WESTERN MINERAL WV-WESTERN GRANT WV-EASTERN GRANT WV-
354 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT WESTERN MINERAL...WESTERN GRANT AND
EASTERN GRANT COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
WILSONIA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3922 7944 3930 7934 3931 7930 3935 7926
3936 7911 3893 7923 3897 7935 3907 7931
3909 7936 3911 7936 3920 7930 3921 7934
3917 7947 3920 7949
TIME...MOT...LOC 1954Z 282DEG 21KT 3920 7968
KONARIKSpecial weather statement, Jun 22, 2:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 PM EDT FRI JUN 22 2012
MDZ003-502-WVZ051-222045-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
355 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND CENTRAL AND
EASTERN ALLEGANY COUNTIES...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FLINTSTONE...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE VALLEY VIEW...JOHNSONS MILL...SPOHRS
CROSSROADS...NEW HOPE AND HIGHLAND RIDGE.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3973 7807 3972 7806 3946 7824 3964 7866
3973 7863
TIME...MOT...LOC 1955Z 283DEG 23KT 3971 7852
KONARIKSpecial weather statement, Jun 22, 3:05 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 PM EDT FRI JUN 22 2012
MDZ003-WVZ052-053-222045-
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-
405 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...JEFFERSON AND BERKELEY
COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF FALLING WATERS...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...HAGERSTOWN...SHEPHERDSTOWN
AND BOONSBORO.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.
&&
LAT...LON 3967 7757 3934 7769 3958 7803 3966 7797
TIME...MOT...LOC 2005Z 297DEG 14KT 3958 7790
KONARIK
Special weather statement, Jun 22, 3:11 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT FRI JUN 22 2012
VAZ057-222100-
KING GEORGE VA-
411 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT KING GEORGE COUNTY...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DOGUE...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE DOGUE...JERSEY...SHILOH AND KING GEORGE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3815 7709 3814 7712 3817 7715 3816 7718
3819 7722 3818 7725 3824 7725 3824 7727
3822 7728 3824 7732 3839 7703 3817 7705
3814 7707
TIME...MOT...LOC 2012Z 274DEG 5KT 3819 7728
KONARIKLocal storm report, Jun 22, 3:12 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 6 ENE BUFFALO SPRINGS 37.64N 78.77W
06/22/2012 NELSON VA POST OFFICE
&&
EVENT NUMBER LWX1200357
MEADOWSSpecial weather statement, Jun 22, 3:12 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT FRI JUN 22 2012
VAZ026-027-WVZ055-222100-
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
412 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY AND ROCKINGHAM
COUNTIES...
AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
BRAKE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE MATHIAS.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3897 7859 3863 7881 3885 7909 3897 7902
TIME...MOT...LOC 2013Z 297DEG 8KT 3888 7897
KONARIK
Thunderstorm Wind, Washington
- When
- June 22, 3:15 PM EST
- Where
- Washington County, 3.57 mi W of Downsville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.556, -77.867
Large tree limbs took down power lines and a transformer along Falling Waters Road.
Hail, Calvert
- When
- June 22, 3:43 PM EST
- Where
- Calvert County, 1.24 mi S of Dares Beach
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.552, -76.524
Hail fell for about 5 minutes along Goldstein Road.
Thunderstorm Wind, Frederick
- When
- June 22, 3:59 PM EST
- Where
- Frederick County, 0.32 mi SSE of Wolfsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.575, -77.549
A tree was blown down at the intersection of Stottlemyer Road and Brandenburg Hollow Road.
Thunderstorm Wind, Frederick
- When
- June 22, 4:38 PM EST
- Where
- Frederick County, 0.86 mi SSW of Johnsville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.519, -77.236
Numerous tree limbs up to 12 inches in diameter were blown down by strong thunderstorm winds.
Thunderstorm Wind, Frederick
- When
- June 22, 4:38 PM EST
- Where
- Frederick County, 0.57 mi NNW of Johnsville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.538, -77.234
The roof of a large dairy barn was destroyed by a thunderstorm downburst with estimated wind of around 80 mph. Pieces of the roof were blown downwind several hundred feet. Many trees in the area were uprooted or damaged.
Thunderstorm Wind, Frederick
- When
- June 22, 4:38 PM EST
- Where
- Frederick County, 1.84 mi WSW of Johnsville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.517, -77.260
Large tree limbs were snapped along Coppermine Rd.
Thunderstorm Wind, Frederick
- When
- June 22, 4:47 PM EST
- Where
- Frederick County, 1.19 mi NNW of Unionville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 39.495, -77.191
A tree was blown down across MD 31 at Coppermine Rd. This was reported through RITIS.
Thunderstorm Wind, Carroll
- When
- June 22, 4:55 PM EST
- Where
- Carroll County, 1.63 mi SW of New Windsor
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.535, -77.124
Tree trunks were snapped 20 to 30 feet above the ground along Greenwood Church Road.
Thunderstorm Wind, Carroll
- When
- June 22, 4:55 PM EST
- Where
- Carroll County, 1.52 mi W of New Windsor
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.546, -77.128
Tree trunks were snapped along Winters Church Road.
Thunderstorm Wind, Carroll
- When
- June 22, 4:55 PM EST
- Where
- Carroll County, 1.97 mi SE of Mc Kinstrys
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.532, -77.141
There was tree damage and a broken cross member on a wooden power pole from strong thunderstorm winds.
Thunderstorm Wind, Carroll
- When
- June 22, 4:56 PM EST
- Where
- Carroll County, 0.87 mi NNW of Sams Creek
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.512, -77.106
Trees were damaged along Marston Road south of New Windsor Road.
Thunderstorm Wind, Carroll
- When
- June 22, 4:59 PM EST
- Where
- Carroll County, 0.85 mi E of Dennings
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 39.481, -77.064
A 25 inch diameter tree was blown down. This report was gathered through the RITIS system.
Thunderstorm Wind, Harford
- When
- June 22, 5:00 PM EST
- Where
- Harford County, 1.02 mi N of Mill Green
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.685, -76.331
A tree was knocked down along Bay Road near the intersection of Heaps Road.
Hail, Harford
- When
- June 22, 5:02 PM EST
- Where
- Harford County, 0.51 mi ESE of Mill Green
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.667, -76.321
Quarter size hail fell along Ady Rd.
Thunderstorm Wind, Harford
- When
- June 22, 5:11 PM EST
- Where
- Harford County, 1.15 mi W of Dublin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.651, -76.292
A tree was blown down onto wires near the intersection of Scarboro Road and Mill Green Road.
Hail, Harford
- When
- June 22, 5:13 PM EST
- Where
- Harford County, 0.81 mi W of Dublin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.648, -76.285
Quarter size hail fell after starting as pea to dime size. The hail size was measured by the spotter.
Thunderstorm Wind, Harford
- When
- June 22, 5:13 PM EST
- Where
- Harford County, 0.48 mi NNW of Dublin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.656, -76.275
A large tree limb was knocked down into a driveway along Whiteford Rd. with other small and large limbs down in neighboring yards.
Thunderstorm Wind, Harford
- When
- June 22, 5:15 PM EST
- Where
- Harford County, 0.89 mi ENE of Dublin
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.655, -76.255
A tree was knocked down at the intersection of MD Route 440 and Glen Cove Road.
Thunderstorm Wind, Harford
- When
- June 22, 5:15 PM EST
- Where
- Harford County, 0.92 mi SSW of Poole
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.618, -76.258
A tree was knocked down near the intersection of Trappe Church Road and MD Route 136.
Thunderstorm Wind, Harford
- When
- June 22, 5:15 PM EST
- Where
- Harford County, 1.85 mi WNW of Berkley
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.682, -76.231
A tree was blown down across a roadway along with multiple tree limbs.
Thunderstorm Wind, Harford
- When
- June 22, 5:18 PM EST
- Where
- Harford County, 1.61 mi ENE of Dublin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.662, -76.244
Trees were knocked down on Franklin Church Road near the intersection of Glen Cove Road.
Thunderstorm Wind, Harford
- When
- June 22, 5:19 PM EST
- Where
- Harford County, 0.37 mi NW of Glenville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.604, -76.224
A tree was blown down near the intersection of Deths Ford Road and Glenville Road.
Thunderstorm Wind, Harford
- When
- June 22, 5:21 PM EST
- Where
- Harford County, 0.75 mi SW of Berkley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.662, -76.209
Four trees were damaged and large limbs were knocked down. A chain link fence was also damaged along with a gutter that was torn down from strong thunderstorm winds.
Thunderstorm Wind, Harford
- When
- June 22, 5:23 PM EST
- Where
- Harford County, 1.19 mi S of Berkley
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.653, -76.203
A tree was knocked down on wires along Castleton Road.
Thunderstorm Wind, Harford
- When
- June 22, 5:26 PM EST
- Where
- Harford County, 1.15 mi SSW of Castleton
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.655, -76.179
A tree was blown down along Route 1 at the Conowingo Dam.
Thunderstorm Wind, Baltimore
- When
- June 22, 5:30 PM EST
- Where
- Baltimore County, 1.39 mi S of Reisterstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.450, -76.826
A part of a large tree approximately two and a half feet in diameter fell onto a house along Marshall Wood Rd.
Thunderstorm Wind, Harford
- When
- June 22, 5:30 PM EST
- Where
- Harford County, 1.62 mi S of Castleton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.647, -76.172
Multiple trees were blown down and blocked the access to Camp Ramblewood.
Thunderstorm Wind, Baltimore
- When
- June 22, 5:36 PM EST
- Where
- Baltimore County, 0.04 mi NNE of Reisterstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- COOP Observer
- Coordinates
- 39.471, -76.830
A 3 inch tree limb was blown down onto a porch from a measured 50 mph wind gust.
Thunderstorm Wind, Montgomery
- When
- June 22, 6:24 PM EST
- Where
- Montgomery County, 1.11 mi SE of Glen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- CoCoRaHS
- Coordinates
- 39.037, -77.207
A large tree was blown down blocking a roadway. There were also many other trees knocked down in this vicinity.
Thunderstorm Wind, Montgomery
- When
- June 22, 6:45 PM EST
- Where
- Montgomery County, 1.2 mi ESE of Georgetown Jct
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.991, -77.031
An NWS Employee estimated a wind gust of 63 mph.
Thunderstorm Wind, Montgomery
- When
- June 22, 6:45 PM EST
- Where
- Montgomery County, 1.46 mi NNW of Takoma Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- CoCoRaHS
- Coordinates
- 38.990, -77.008
Branches were knocked down by strong thunderstorm winds.
Thunderstorm Wind, Prince George'S
- When
- June 22, 6:50 PM EST
- Where
- Prince George'S County, 0.37 mi NE of Langley Park
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Park/Forest Service
- Coordinates
- 38.984, -76.965
About 20 trees, with the largest 15-20 inches in diameter, were ripped out of the ground. Two walls of a concrete building near the intersection of University Blvd. and West Park Dr. were damaged.
Hail, Prince George'S
- When
- June 22, 6:54 PM EST
- Where
- Prince George'S County, 0.35 mi N of Colmar Manor
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.935, -76.950
Estimated quarter size hail fell along Bladensburg Road.
Thunderstorm Wind, Prince George'S
- When
- June 22, 6:56 PM EST
- Where
- Prince George'S County, 0.43 mi NNE of Quincy Manor
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 38.936, -76.928
Extensive damage occurred to buildings and trees along Newton Street. Roof damage was sustained at an apartment building with several hundred people displaced.
Thunderstorm Wind, Prince George'S
- When
- June 22, 6:56 PM EST
- Where
- Prince George'S County, 0.09 mi SE of Riverdale
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.949, -76.949
Several large branches about eight inches in diameter were blown down by strong thunderstorm winds.
Thunderstorm Wind, Prince George'S
- When
- June 22, 7:05 PM EST
- Where
- Prince George'S County, 0.86 mi NNW of Kettering
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.932, -76.835
A wind gust of 58 mph was measured in Springdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, June 22, 2012$100,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396020, 396046, 396049, 396055, 396060, 396062, 396066, 396101, 396106, 396109, 396110, 396111, 396112, 396114, 396115, 396116, 396120, 396123, 396126, 396127, 396134, 396136, 396138, 396137, 396139, 396140, 396141, 396143, 396148, 396160, 396161, 396164, 396170, 395704, 395705, 395706.